Hail, Blount
- When
- August 10, 3:00 PM EST
- Where
- Blount County, Louisville
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.817, -84.050
Penny size hail reported by spotter along Wrights Ferry and Mentro roads.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Penny size hail reported by spotter along Wrights Ferry and Mentro roads.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Aug 10, 2:00 PM EST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 300 PM EDT SUN AUG 10 2003 THE FOLLOWING ARE ALL THE FORECAST DISCUSSIONS FROM THE PAST 24 HOURS...WITH THE MOST RECENT ON TOP. THIS PROVIDES A HISTORY OF THE DEVELOPMENT OF THE CURRENT FORECAST. ********************************************************************* AFTERNOON FORECAST DISCUSSION 300 PM EDT SUN AUG 10 2003 TONIGHT AND TOMORROW...UPPER TROUGH CONTINUES TO BE ANCHORED ACROSS THE EASTERN HALF OF THE U.S. WITH THE TROUGH AXIS PARKED OVER OUR AREA...CONTINUED UNSETTLED WEATHER CAN BE ANTICIPATED. COVERAGE TODAY A LITTLE GREATER THAN YESTERDAY...AND EXPECT SIMILAR COVERAGE ON MONDAY. MONDAY NIGHT THROUGH SUNDAY...EXTENDED MODELS INDICATE SOME DISCREPANCIES WITH THE DEVELOPMENT AND STRENGTH OF AN UPPER-LEVEL RIDGE BY THE END OF THE WEEK. HOWEVER...WILL CONTINUE WITH PREVIOUS THINKING OF THE PERSISTENT UPPER-LEVEL TROUGH FINALLY EXITING THE FORECAST AREA AFTER WEDNESDAY. THIS UPPER RIDGE SHOULD SUPPRESS DIURNAL CONVECTION ACROSS THE FORECAST AREA BY THURSDAY...WITH TEMPS GRADUALLY RISING TO SLIGHTLY ABOVE NORMAL LEVELS BY THE END OF NEXT WEEK. THE FOLLOWING NUMBERS ARE PRELIMINARY AND FOR COORDINATION ONLY: CHA 67 86 67 86 / 30 40 40 30 TYS 66 84 66 84 / 40 40 40 30 TRI 63 81 63 82 / 50 40 40 30 OQT 66 84 66 84 / 40 40 40 30 .MRX... NC...NONE. TN...NONE. VA...NONE. HW/DMG ********************************************************************* LATE MORNING FORECAST DISCUSSION (UPDATE) 1130 AM EDT SUN AUG 10 2003 FOG TOOK A WHILE TO BURN OFF THIS MORNING...BUT IS FINALLY GONE. UPDATING TO REMOVE MORNING FOG WORDING. NO OTHER CHANGES PLANNED. ********************************************************************* EARLY MORNING FORECAST DISCUSSION 355 AM EDT SUN AUG 10 2003 UPPER TROUGH ACROSS THE REGION STILL AFFECTING OUR WEATHER THROUGH THE FIRST HALF OF THE WEEK...WITH A FEW IMPULSES ROTATING THROUGH... MORE SCATTERED MAINLY AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS EXPECTED. WILL SEE HIGHEST CHANCES IN THE NORTH TODAY THROUGH TUESDAY. STILL SOME ISOLATED HEAVY RAIN WITH THE STRONGER THUNDERSTORMS...BUT WONT ISSUE AN FFA WITH ONLY LIMITED COVERAGE EXPECTED. MORE PATCHY DENSE FOG THIS MORNING WITH THE RECENT PRECIP. DRIER WEATHER SLOWLY WORKING IN TOWARDS THE MIDDLE OF THE WEEK. CHA 86 66 86 67 / 30 30 20 20 TYS 84 65 84 66 / 40 40 30 30 TRI 81 63 81 64 / 50 50 40 40 OQT 84 65 84 66 / 40 40 30 30 GH ********************************************************************* EVENING FORECAST DISCUSSION (UPDATE) 845 PM EDT SAT AUG 9 2003 SHOWERS AND STORMS LINGERING ON A BIT LONGER THAN LAST NIGHT. WATCHING ACTIVITY MOVE SE OUT OF KY...WILL NEED TO MONITOR AND DECIDE ON WHAT TO DO FOR AN UPDATE AROUND 930 PM EDT. WILL EITHER KEEP POPS GOING OR REMOVE...BASED ON TRENDS AT THAT TIME. WEAK SHORT WAVE APPARENTLY MOVING TOWARD CWA AS SEEN ON WATER VAPOR...SO EXPECT PRECIPITATION TO CONTINUE SEVERAL MORE HOURS. SP
NCZ060-061-TNZ012>018-035>047-067>074-082>087-099>102-VAZ001-002-005- 006-008-102100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 510 AM EDT SUN AUG 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA...EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED ACROSS THE REGION...ESPECIALY OVER THE HIGHER ELEVATIONS. DUE TO THE SLOW MOVEMENT OF THESE STORMS...LOCALIZED HEAVY RAINFALL IS POSSIBLE WHICH MAY CAUSE PONDING OF LOW LYING AREAS...STREET FLOODING AND SMALL STREAM FLOODING. ALSO...ISOLATED STRONG STORMS ARE POSSIBLE WHICH MAY PRODUCE GUSTY WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL. .DAYS TWO THROUGH SEVEN (MONDAY THROUGH SATURDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. DH
The Knoxville radar (KMRX), 70 km away, was scanning. The volume nearest the first event began at 19:57 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2003Every state in 2003This day in weather historyWarnings in Tennessee, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5378298.